Format

Send to

Choose Destination
Case Rep Med. 2014;2014:251870. doi: 10.1155/2014/251870. Epub 2014 Feb 13.

Sustained Ventricular Tachycardia and Cardiogenic Shock due to Scorpion Envenomation.

Author information

1
Division of Emergency Medicine, Department of Internal Medicine, São Paulo University, Medical School at Ribeirão Preto, Rua Bernardino de Campos 1000, 14015-130 Ribeirão Preto, SP, Brazil.
2
Department of Pediatrics, São Paulo University, Medical School at Ribeirão Preto, Rua Bernardino de Campos 1000, 14015-130 Ribeirão Preto, SP, Brazil.

Abstract

We describe a case of severe scorpion envenomation in an adult patient, with the presence of very rapid sustained ventricular tachycardia followed by cardiogenic shock, which was reversed by scorpion antivenom administration. Scorpion venom causes cardiac changes that can lead to an environment favoring arrhythmogenesis.

Supplemental Content

Full text links

Icon for Hindawi Limited Icon for PubMed Central
Loading ...
Support Center